Journal d'Analyse Mathématique

, Volume 137, Issue 1, pp 135–187 | Cite as

Uniform distribution of subpolynomial functions along primes and applications

  • Vitaly Bergelson
  • Grigori Kolesnik
  • Younghwan SonEmail author


Let H be a Hardy field (a field consisting of germs of real-valued functions at infinity that is closed under differentiation) and let fH be a subpolynomial function. Let P be the sequence of naturally ordered primes. We show that (f(n))n∈ℕ is uniformly distributed mod1 if and only if (f (p))p∈P is uniformly distributed mod 1. This result is then utilized to derive various ergodic and combinatorial statements which significantly generalize the results obtained in [BKMST].


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BH]
    V. Bergelson and I. J. Håland Knutson, Weak mixing implies weak mixing of higher orders along tempered functions, Ergodic Theory Dynam. Syst. 29 (2009), 1375–1416.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [BKMST]
    V. Bergelson, G. Kolesnik, M. Madritsch, Y. Son, and R. Tichy, Uniform distribution of prime powers and sets of recurrence and van der Corput sets ink, Israel J. Math. 201 (2014), 729–760.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [BL]
    V. Bergelson and E. Lesigne, Van der Copurt sets in ℤ k, Colloquium Mathematicum 110 (2008), 1–49.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [BMc]
    V. Bergelson and R. McCutcheon, An ergodic IP polynomial Szemerédi theorem, Mem. Amer. Math. Soc. 146 (2000), no. 695.Google Scholar
  5. [Bos]
    M. Boshernitzan, Uniform distribution and Hardy fields, J. Anal. Math. 62 (1994), 225–240.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [DT]
    M. Drmota and R. F. Tichy, Sequences, Discrepancies and Applications, Springer-Verlag, Berlin, 1997.zbMATHGoogle Scholar
  7. [F]
    H. Furstenberg, Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions, J. d’Analyse Math. 31 (1977), 204–256.CrossRefzbMATHGoogle Scholar
  8. [GK]
    S. W. Graham and G. Kolesnik, Van der Corput’s method of exponential sums, Cambridge University Press, Cambridge, 1991.CrossRefzbMATHGoogle Scholar
  9. [Har1]
    G. H. Hardy, Properties of logarithmico-exponential functions, Proc. London Math. Soc. 10 (1912), 54–90.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [Har2]
    G. H. Hardy, Orders of Infinity, 2nd edition, Cambridge Univ. Press, Cambridge, 1924.Google Scholar
  11. [KM]
    T. Kamae and M. Mendès France, Van der Corput’s difference theorem, Israel J. Math. 31 (1977), 335–342.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [Kar]
    A. A. Karatsuba, Basic Analytic Number Theory, Springer-Verlag, Berlin-Heidelberg, 1992.Google Scholar
  13. [KN]
    L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Pure Appl.Math.Wiley- Interscience, New York, 1974.zbMATHGoogle Scholar
  14. [Mo]
    H. L. Montgomery, Ten Lectures on the Interface Between Analytic Number Theory and Harmonic Analysis, Amer. Math. Soc., Providence, RI, 1994.Google Scholar
  15. [Rh]
    G. Rhin, Sur la répartition modulo 1 des suites f (p), Acta. Arith. 23 (1973), 217–248.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [Sa1]
    A. Sárkőzy, On difference sets of sequences of integers. I, Acta Math. Acad. Sci. Hungar. 31 (1978), 125–149.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [Sa2]
    A. Sárkőzy, On difference sets of sequences of integers. II, Ann. Univ. Sci. Budapst. Eötvös Sect. Math. 21 (1978), 45–53.MathSciNetzbMATHGoogle Scholar
  18. [Sa3]
    A. Sárkőzy, On difference sets of sequences of integers. III, Acta Math. Acad. Sci. Hungar. 31 (1978), 355–386.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [vdC]
    J. G. van der Corput, Diophantische Ungleichungen I. Zur Gleichverteilung modulo Eins, Acta Math. 56 (1931), 373–456.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [Va]
    R. C. Vaughan, An elementary method in prime number theory, Acta Arith. 37 (1980), 111–115.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [Vin]
    I. M. Vinogradov, The method of trigonometric sums in the theory of numbers, Izdat. “Nauka”, Moscow, 1971.Google Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  • Vitaly Bergelson
    • 1
  • Grigori Kolesnik
    • 2
  • Younghwan Son
    • 3
    Email author
  1. 1.Department of MathematicsOhio State UniversityColumbusUSA
  2. 2.Department of MathematicsCalifornia State UniversityLos AngelesUSA
  3. 3.Department of MathematicsPOSTECHPohangSouth Korea

Personalised recommendations